Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 59, Issue 1, Winter 2008  pp. 69-80.

Quasihyponormal Toeplitz operators

Authors S.C. Arora (1) and Geeta Kalucha (2)
Author institution: (1) Department of Mathematics, University of Delhi, Delhi-110007, India
(2) Department of Mathematics, PGDAV College, University of Delhi, Delhi-110065, India

Summary:  Motivated by a question on subnormal Toeplitz subnormal operators raised in 1970 by P.R.~Halmos, we show that there exist quasihyponormal Toeplitz operators which are neither hyponormal nor analytic. In addition, for $\varphi \in L^{\infty}(\mathbb{T})$ and letting $\varphi = f+\overline{g}$, where $f$ and $g$ are in $H^2$, we show that the Toeplitz operator $T_{\varphi}$ is quasihyponormal if and only if $P(g\overline{f}) = c + T_{\overline{h}}f\overline{f}$ for some constant $c$ and some function $h \in H^{\infty}(\mathbb{D})$ with $\|h\|_{\infty} \leqslant 1$. Finally, we also show that the problem of quasihyponormality for Toeplitz operators with (trigonometric) polynomial symbols can be reduced to the classical Schur's algorithm in function theory.

Contents    Full-Text PDF